Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 11, 2001, 7:30 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 11, 2001, 7:30 PM CDT (00:30 UTC)
- Expired
- May 11, 2001, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Beckham County, OK, Greer County, OK, Harmon County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:30 PM CDT | Hail 2 | Elk City, OK | |
| May 11, 7:35 PM CDT | Hail 0.75 | Elk City, OK | |
| May 11, 8:05 PM CDT | Hail 0.75 | Madge, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 120032 SVROKC OKC009-055-057-120115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 730 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREER COUNTY IN SOUTHWEST OKLAHOMA HARMON COUNTY IN SOUTHWEST OKLAHOMA BECKHAM COUNTY IN WESTERN OKLAHOMA * UNTIL 815 PM CDT * AT 730 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 14 MILES NORTHEAST OF VINSON...MOVING SOUTHWEST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER ELK CITY...WHERE 2 INCH HAIL WAS REPORTED AT 730 PM. * LOCATIONS IN THE WARNING INCLUDE CARTER...ELK CITY...SAYRE AND VINSON 2 INCH DIAMETER HAIL AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY WITH THESE STORMS. LAT...LON 3522 9937 3554 9937 3511 10000 3475 10000 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:10 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 11, 2:10 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT FRI MAY 11 2001 TSRA CONTINUE TO DEVELOP ALONG COLD FRONT NEAR THE KANSAS/OKLAHOMA BORDER AND ALONG OUTFLOW BOUNDARY ACROSS NORTHEAST OKLAHOMA. MEANWHILE CONTINUE TO WATCH SLOW PROGRESS OF MCV ACROSS SOUTHWEST OKLAHOMA WHICH HAS RESULTED IN MOSTLY SCATTERED ELEVATED SHRA. BEST AREAL COVERAGE OF PRECIP HAS BEEN ACROSS NORTH CENTRAL AND NORTHEAST OKLAHOMA WHERE CAP IS WEAKEST. MID/UPPER LEVEL DEFORMATION SHOULD SUSTAIN CONVERGENCE ALONG THESE BOUNDARIES OVERNIGHT WITH NORTHWEST MID LEVEL FLOW BRINGING CONVECTION SOUTHWARD INTO MOST OF THE EASTERN HALF OF THE AREA. PLAN ON HIGHEST POPS MAINLY ALONG AND EAST OF INTERSTATE 35 WITH CHANCE POPS FOR AREAS WEST OF INTERSTATE 35. WILL MONITOR LATEST RADAR TRENDS BEFORE ISSUANCE FOR FINAL DECISION. NOT SURE HOW FAR SOUTH COLD FRONT WILL BE BY 12 SATURDAY ALTHOUGH OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION MAY EFFECTIVELY ACT AS THE PRIMARY CONVERGENCE ZONE WELL SOUTH OF IT. IN ADDITION TO THE POSSIBILITY OF LINGERING MORNING CONVECTION...CONCERNED THAT POOLING OF BOUNDARY LAYER MOISTURE MAY TAKE PLACE NORTH OF SYNOPTIC BOUNDARY SATURDAY ALLOWING THE ATMOSPHERE TO DESTABILIZE QUITE EASILY WITH ADDITIONAL DIABATIC HEATING WITH ONLY WEAK LIFT LIKELY REQUIRED FOR NEW DEVELOPMENT. SO WILL MAINTAIN SMALL POPS FOR THE SOUTHERN TIER FOR ALL OF SATURDAY. BY SATURDAY NIGHT/SUNDAY IT APPEARS UPPER RIDGE AND SUBSIDENCE WILL GRADUALLY STRENGTHEN WITH LITTLE TO NO CHANCE OF PRECIP CONTINUING THROUGH MONDAY. IN THE EXTENDED...SIGNIFICANT DIFFERENCES IN THE LONGWAVE PATTERN ARE DISPLAYED BY THE GLOBAL MODELS BY DAYS 3 AND 4 WHICH ARE LIKELY DUE TO POORLY RESOLVED SHORTWAVES MOVING QUICKLY INTO THE WEST COAST ANY OF WHICH COULD RESULT IN PRECIP CHANCES. WITH SO MUCH UNCERTAINTY THIS FAR OUT AND THE POTENTIAL FOR QUICK MOISTURE RETURN AND CLIMATOLOGICALLY GREATER INSTABILITY PLAN TO ERROR ON THE SIDE OF CAUTION AND CONTINUE WITH CHANCE POPS FOR TUESDAY THROUGH FRIDAY. GAG 55/80/58/86/61 30000 PNC 55/79/56/82/64 40000 HBR 60/80/56/84/64 32000 OKC 60/79/56/82/65 80000 SPS 65/81/60/84/65 33000 DUR 64/80/56/81/60 43000 .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, May 11, 3:34 PM CDT, 3 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT FRI MAY 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 3 tSSW MERIDIAN OK .88 INCH HAIL
05/11/01 LOGAN PUBLIC REPORT
KTLocal storm report, May 11, 3:42 PM CDT, 3 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT FRI MAY 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 PM 6 S MERIDIAN OK .75 INCH HAIL
05/11/01 LOGAN PUBLIC REPORT
KTLocal storm report, May 11, 4:12 PM CDT, 3 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT FRI MAY 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 6 S MERIDIAN OK 1.00 INCH HAIL
05/11/01 LOGAN PUBLIC REPORT
KTLocal storm report, May 11, 6:41 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT FRI MAY 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 8 N CENTRAHOMA OK .75 INCH HAIL
05/11/01 COAL PUBLIC REPORTS
KTLocal storm report, May 11, 7:24 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT FRI MAY 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2 ENW CANUTE OK .75 INCH HAIL
05/11/01 WASHITA PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 41 min |
| May 11, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Love | 51 min |
| May 11, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 29 min |
| May 11, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 47 min |
| May 11, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.